Alert archive / California / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 11, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Jun 9, 2015, 4:57 PM PDT for Shasta County, California. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2015, 4:57 PM PDT (23:57 UTC)
- Expired
- Jun 9, 2015, 5:45 PM PDT
- In force
- 48 min
- Issued by
- NWS Sacramento, CA
- Area
- Storm-based polygon
County Shasta County, CA
The radar
The Beale AFB radar (KBBX), 145 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 12.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2350 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:23 PM PDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 9, 3:23 PM PDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 323 PM PDT TUE JUN 9 2015 .SYNOPSIS... SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER INTERIOR NORCAL THROUGH LATE WEDNESDAY WITH COOLER TEMPERATURES. WARMER TEMPERATURES RETURN THURSDAY INTO THE WEEKEND WITH MAINLY DRY WEATHER. && .SHORT TERM DISCUSSION... AFTERNOON TEMPS IN THE DELTA AND PORTIONS OF THE SOUTHERN SACRAMENTO/NORTHERN SAN JOAQUIN VALLEY RUNNING UPWARDS OF 10 DEGREES COOLER THAN 24 HOURS UNDER THE INFLUENCE OF ENHANCED DELTA BREEZE AND CLOUD COVER. REMAINDER OF INTERIOR NORCAL RUNNING FAIRLY CLOSE TO YESTERDAY AT THIS TIME WITH TRIPLE DIGIT HEAT ONCE AGAIN IN THE NORTHERN SACRAMENTO VALLEY. SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE MOUNTAINS OF NW PLUMAS AND SHASTA COUNTIES THIS AFTERNOON WITH ISOLATED ACTIVITY CURRENTLY OVER THE COASTAL RANGE AND SIERRA NEVADA. MOUNTAIN SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE THIS EVENING WITH SOME ISOLATED ACTIVITY POSSIBLE IN THE NORTHERN SACRAMENTO VALLEY. HIGHER RESOLUTION MODELS THEN SHOWING SOME VALLEY PRECIP FROM ABOUT MARYSVILLE SOUTHWARD AFTER MIDNIGHT AS DEEPER MOISTURE AND ENHANCED UVM MOVES UP FROM THE SOUTH INTO THE CWA. UPPER LOW FORECAST TO TRACK THROUGH CENTRAL CALIFORNIA WEDNESDAY. WITH ABUNDANT MOISTURE IN PLACE, PWS ABOVE 1.5 INCHES, SHOWERS AND THUNDERSTORMS WILL CONTINUE WITH LOCALLY HEAVY PRECIP POSSIBLE. MODELS SHOWING BEST SYNOPTIC FORCING WILL BE OVER EASTERN AND NORTHERN PORTIONS OF THE UPPER LOW. PROGS SUGGEST A BAND OF PRECIP WILL SETUP ACROSS THE SOUTHERN/CENTRAL SAC VALLEY TOMORROW MORNING, BECOMING MORE FOCUSED OVER THE EASTERN FOOTHILLS AND MOUNTAINS IN THE AFTERNOON. SYNOPTIC COOLING EXPECTED OVER THE ENTIRE CWA WITH HIGH TEMPERATURES 10 TO 20 DEGREES LOWER THAN TUESDAY. THIS WILL RESULT IN NEAR NORMAL VALUES WITH MID TO UPPER 80S IN THE CENTRAL VALLEY WITH 60S TO LOW 80S FOR THE MOUNTAINS AND FOOTHILLS. SHOWERS AND THUNDERSTORM THREAT DECREASES AFTER MIDNIGHT WEDNESDAY NIGHT AS LOW PUSHES INTO THE GREAT BASIN. DRIER AND HOTTER WEATHER FORECAST THURSDAY INTO FRIDAY AS UPPER RIDGING BUILDS INLAND ALONG THE WEST COAST. HIGH TEMPS THURSDAY BUMP UP AROUND 10 DEGREES PUSHING THE MERCURY INTO THE MID 90S TO AROUND 102 FOR THE CENTRAL VALLEY. SOME LOCALLY BREEZY NORTHERLY WIND LOOKS TO DEVELOP THURSDAY NIGHT INTO FRIDAY AS SURFACE HIGH PRESSURE BUILDS THROUGH OREGON INTO THE GREAT BASIN. ADDITIONAL WARMING OF ABOUT 2 TO 6 DEGREES EXPECTED FRIDAY. PCH .EXTENDED DISCUSSION (SATURDAY THROUGH TUESDAY)... UPPER LEVEL RIDGING WEAKENS SATURDAY AND SUNDAY AS A BROAD TROUGH SPREADS INTO THE REGION. TEMPERATURES WILL COOL A LITTLE ON SATURDAY, WITH SOUTHWEST FLOW DEVELOPING. A DELTA BREEZE SATURDAY NIGHT INTO EARLY SUNDAY WILL SPREAD FURTHER COOLING THROUGH THE DELTA INTO THE SOUTHERN SACRAMENTO VALLEY. TEMPERATURES OVER THE AREA WILL STILL BE ABOVE NORMAL LEVELS ON SUNDAY, BUT NOT EXPECTING ANY TRIPLE DIGIT HIGHS, EVEN OVER THE NORTHERN SACRAMENTO VALLEY. PRECIPITATION SHOULD BE LIMITED TO A FEW ISOLATED SHOWERS/THUNDERSTORMS OVER NORTHERN SHASTA COUNTY. MOISTURE IS LIMITED AND MOST OF THE ENERGY WITH THIS SYSTEM WILL BE WELL TO THE NORTH. A RELATIVELY QUIET, SUMMER PATTERN LOOKS LIKE IT WILL SET UP NEXT WEEK, WITH DRY WEATHER AND NEAR NORMAL TEMPERATURES. EK && .AVIATION... GENERAL VFR CONDITIONS OVER THE VALLEY WILL CONTINUE OVER THE NEXT 24 HOURS. SHOWERS AND ISOLATED THUNDERSTORMS WITH LCL MVFR CONDITIONS IN SHOWERS AND IFR IN THUNDERSTORMS THIS AFTERNOON INTO TONIGHT OVER THE MOUNTAINS AND FOOTHILLS. SOME SCT -SHRA WILL SPREAD INTO THE VALLEY AFTER 01Z AND CONTINUE INTO WEDNESDAY, WITH A FEW ISOLATED TSRA POSSIBLE AT TIMES. EK && .STO WATCHES/WARNINGS/ADVISORIES... NONE. &&
In the hours before
Special weather statement, Jun 9, 3:36 PM PDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 336 PM PDT TUE JUN 9 2015 CAZ069-092315- WEST SLOPE NORTHERN SIERRA NEVADA CA- 336 PM PDT TUE JUN 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL AMADOR... SOUTHWESTERN ALPINE...EAST CENTRAL EL DORADO...NORTHEASTERN CALAVERAS AND NORTHEASTERN TUOLUMNE COUNTIES UNTIL 415 PM PDT... AT 335 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER LAKE ALPINE...MOVING NORTHWEST AT 15 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BEAR VALLEY...LAKE ALPINE...DARDANELLE...KIT CARSON...SHRINER LAKE CAMPGROUND...TAMARACK AND BLACK SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3838 11976 3824 11980 3840 12028 3870 12014 TIME...MOT...LOC 2235Z 117DEG 14KT 3850 12002 EK
Special weather statement, Jun 9, 3:44 PM PDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 344 PM PDT TUE JUN 9 2015 CAZ068-092330- WESTERN PLUMAS COUNTY/LASSEN PARK CA- 344 PM PDT TUE JUN 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PLUMAS AND NORTHEASTERN BUTTE COUNTIES UNTIL 430 PM PDT... AT 342 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF MILL CREEK...OR 17 MILES SOUTH OF CHESTER...MOVING SOUTHWEST AT 25 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MILL CREEK AND BELDEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3997 12146 4008 12154 4015 12126 4002 12115 TIME...MOT...LOC 2242Z 050DEG 25KT 4006 12136 RB
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 3:36 PM PDT | Special Weather Statement | STO | Alpine | 39 min |
| Jun 9, 3:44 PM PDT | Special Weather Statement | STO | Plumas | 46 min |
Nearby
Severe Thunderstorm Warnings in California, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.